Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 4, 2011, 6:16 AM EDT for Van Wert County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 6:16 AM EDT (10:16 UTC)
- Expired
- Apr 4, 2011, 6:43 AM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 114 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:30 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 944 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WUUS53 KIWX 041016 SVRIWX OHC161-041100- /O.NEW.KIWX.SV.W.0008.110404T1016Z-110404T1100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 616 AM EDT MON APR 4 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN WERT COUNTY IN WEST CENTRAL OHIO... * UNTIL 700 AM EDT * AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF OHIO CITY TO 22 MILES SOUTHWEST OF OHIO CITY...AND MOVING EAST AT 60 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... VAN WERT AND OHIO CITY... OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MIDDLEBURY...SCHUMM...GLENMORE...ABANAKA...DULL...JONESTOWN... ELGIN...VENEDOCIA AND MIDDLE POINT. PRECAUTIONARY/PREPARDNESS ACTIONS... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH... ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4073 8439 4073 8479 4088 8480 4094 8439 TIME...MOT...LOC 1016Z 259DEG 53KT 4080 8489 4058 8489 WIND...HAIL 60MPH <.50IN $$
1 follow-up statement
446 WWUS53 KIWX 041043 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 643 AM EDT MON APR 4 2011 OHC161-041053- /O.CAN.KIWX.SV.W.0008.000000T0000Z-110404T1100Z/ VAN WERT OH- 643 AM EDT MON APR 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR VAN WERT COUNTY IS CANCELLED... AT 643 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPARDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4073 8439 4073 8479 4088 8480 4094 8439 TIME...MOT...LOC 1043Z 259DEG 53KT 4087 8437 4065 8437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:01 AM EDT, 15 minutes earlier.
Area forecast discussion, Apr 4, 6:01 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 601 AM EDT MON APR 4 2011 .SHORT TERM... TODAY AND TONIGHT...SEVERE STORMS TODAY...MAINLY EASTERN 2/3RDS AS A COLD FRONT MOVES EAST. VERTICAL SHEAR PROFILES FAVORABLE FOR DAMAGING WINDS AS DEW POINTS INCREASE ABOVE 60F. STORMS WILL MOVE RAPIDLY EAST AND NORTHEAST TODAY.... && .LONG TERM... TUESDAY THROUGH SUNDAY OVERALL NO MAJOR CHANGES TO THE FORECAST THIS MORNING WITH MAIN PERIOD OF TWEAKS IN THE TUESDAY AND WEDNESDAY PERIOD. UPPER LEVEL HEIGHTS TO BUILD ACROSS THE AREA ON TUESDAY WITH BACKING LEVEL WINDS THROUGH THE DAY PROMOTING LOW LEVEL WARM ADVECTION BY AFTERNOON. DID OPT TO PULL POPS FROM THE FORECAST FOR TUESDAY AFTERNOON...ALTHOUGH CANNOT COMPLETELY RULE OUT AN ISOLATED SHOWER ACROSS THE FAR NORTHEAST IN THE AFTERNOON BUT AT THIS TIME CONFIDENCE IS BELOW MENTIONABLE POPS. ONE CHANGE THAT WAS INCORPORATED TO THE LATEST FORECAST WAS TREND FOR A BIT MORE SUPPRESSION OF MID/UPPER HEIGHTS FROM THE NORTHERN PLAINS INTO THE GREAT LAKES REGION. SOME CONCERN THAT THIS WILL SHIFT ISENTROPIC/OVERUNNING TYPE FORCING A BIT FURTHER SOUTH THAN PREVIOUSLY THOUGHT SO HAVE INCLUDED CHANCE POPS FOR RAIN SHOWERS FOR THE TUESDAY NIGHT AND WEDENSDAY PERIOD ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. WITH SUPPRESSION OF THESE HEIGHTS...STRONGER SOUTHWEST LOW LEVEL FLOW SHOULD ALSO BE SHIFTED SOUTH OF THE FORECAST AREA SO EARLIER CONCERNS OF MIXING DOWN STRONGER WINDS ON WEDNESDAY HAVE WANED AND WILL BE OMITTING THIS MENTION FROM THE HWO. A RATHER ACTIVE PATTERN APPEARS TO BE SHAPING UP FOR THURSDAY THROUGH THE WEEKEND AS INITIALLY FLAT PROGRESSIVE MID/UPPER FLOW ALLOWS SEVERAL PERTURBATIONS TO EJECT OUT OF LARGE SCALE EASTERN PACIFIC TROUGH. SEVERAL WAVES OF RAIN SHOWERS ARE POSSIBLE DURING THIS TIME PERIOD WITH LOW LEVEL BAROCLINIC ZONE LIKELY TO BE PARKED IN THE GENERAL VICINITY THROUGH MUCH OF THE PERIOD. CURRENT NORTH TO SOUTH GRADIENTS IN MAX AND MIN TEMPS PROBABLY WILL NOT DO GROUND TRUTH JUSTICE...AS IT IS DIFFICULT AT THIS FORECAST DISTANCE TO PIN POINT TEMPS DUE TO UNCERTAINTIES AS TO EXACT POSITION OF LOW LEVEL BOUNDARY. VERY ACTIVE PATTERN TO CONTINUE TOWARD DAY 7 AND BEYOND WITH 00Z ECMWF/GFS TAKING LARGER SCALE UPPER TROUGH INTO CENTRAL CONUS WITH BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TOWARD THE END OF THE PERIOD. && .AVIATION... A COLD FRONT WILL MOVE EAST TODAY...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. KEPT THE MENTION OF HAIL IN A TEMPO GROUP AT SBN. HAVE MOVED BACK THE TIME OF THE ARRIVAL OF SHOWERS/THUNDER AT FWA GIVEN THE LATEST OBS AND MODEL DATA. THERE MAY BE HIGHER WIND GUSTS WITH THE STORMS AT FWA IF A BOWING SEGMENT MOVES OVER THE TERMINAL. OTHERWISE...EXPECT MVFR/IFR CONDITIONS THROUGH THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM EDT TUESDAY FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...MARSILI AVIATION...SKIPPER
Hazardous weather outlook, Apr 4, 5:53 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 AM EDT MON APR 4 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 553 AM EDT MON APR 4 2011 /453 AM CDT MON APR 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A BROKEN LINE OF THUNDERSTORMS WILL MOVE ACROSS AREAS GENERALLY EAST OF A LINE FROM COLDWATER TO FORT WAYNE MARION EARLY THIS MORNING. DAMAGING WIND GUSTS TO 60 TO 70 MPH CAN BE EXPECTED WITH THESE THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-051000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 553 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT TUESDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Apr 4, 5:36 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM TSTM WND GST BUNKER HILL 40.66N 86.10W
04/04/2011 M54 MPH MIAMI IN AWOS
&&
EVENT NUMBER IWX1100618
NDMLocal storm report, Apr 4, 5:44 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM TSTM WND GST MARION 40.56N 85.66W
04/04/2011 M52 MPH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100619
NDMLocal storm report, Apr 4, 5:48 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND GST MARION 40.56N 85.66W
04/04/2011 M61 MPH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100620
NDMLocal storm report, Apr 4, 5:57 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND GST 1 N HAMILTON 41.55N 84.91W
04/04/2011 E50 MPH STEUBEN IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100621
NDMLocal storm report, Apr 4, 6:10 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG CHURUBUSCO 41.23N 85.32W
04/04/2011 WHITLEY IN EMERGENCY MNGR
POWER LINE DOWN 230 RAIL ROAD STREET AND TREE ACROSS
THE ROAD AT MAIN STREET AND PLEASANT STREET
&&
EVENT NUMBER IWX1100622
NDMSpecial weather statement, Apr 4, 6:10 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 AM EDT MON APR 4 2011
OHZ002-041045-
FULTON OH-
610 AM EDT MON APR 4 2011
AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTE TO 9 MILES
WEST OF WAUSEON...MOVING EAST AT 70 MPH.
WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WAUSEON...
SWANTON...
DELTA...
TEDROW...OTTOKEE AND OAKSHADE...
WINAMEG...SEWARD AND LYONS...
BRAILEY...ASSUMPTION AND METAMORA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4154 8387 4152 8437 4171 8438 4172 8430
4172 8396 4172 8387 4171 8386
TIME...MOT...LOC 1010Z 251DEG 68KT 4170 8431 4154 8427The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:23 AM EDT | Severe Thunderstorm Warning | IWX | Williams | 52 min |
| Apr 4, 5:25 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 50 min |
| Apr 4, 5:48 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 31 min |
| Apr 4, 6:10 AM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Apr 4, 6:40 AM EDT | Special Weather Statement | IWX | Allen | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.